Texas, 2021

Lightning Strike in Texas, November 11, 2021

November 11, 2021 · NWS HGX · 1 event in 1 county or zone

Late night through early morning showers and thunderstorms developed along and ahead of a cold front. A lightning strike damaged a home.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$15,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS HGX wrote it up.

Late night through early morning showers and thunderstorms developed along and ahead of a cold front. A lightning strike damaged a home.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Houston/Galveston, TX wrote its last area forecast discussion before the first event at Nov 11, 5:29 AM CST, 2 hours 1 minute earlier.

Area forecast discussion, Nov 11, 5:29 AM CST, 2 hours 1 minute before
Area Forecast Discussion
National Weather Service Houston/Galveston TX
529 AM CST Thu Nov 11 2021

.AVIATION...

Cold front and accompanying SHRA/TSRA approaching CXO at 11Z will continue
working their way southward and eastward across the area this morning
with the boundary expected to be near or off the coast before 18Z. TAFs
ahead of the front will have SHRA/TSRA along with some wind gusts and
low ceilings while TAFs behind the front will show gradual clearing.
VFR tonight through Friday morning with decreasing N to NE winds. 42

&&

.PREV DISCUSSION... /ISSUED 328 AM CST Thu Nov 11 2021/

SHORT TERM [Today Through Friday Night]...

Cold front and associated showers and thunderstorms will be moving
across Southeast Texas this morning, generally from north to south,
and all activity is expected to be off the coast this afternoon.
Rainfall totals will likely end up around 1/4 inch or less for most
locations, but isolated higher amounts will be likely with any of
the stronger activity (highest amounts will probably end up across
parts of our north and northeast counties). The area will clear out
behind the front, and this will help to allow daytime highs to range
from the low 70s well inland to close to 80 down south. With clear
skies overnight, look for lows tonight to range from the low to mid
40s inland to the low 60s at the coast. A reinforcing cold front
will be moving through the area on Friday with a northwest flow
aloft in place, but cooler temperatures will not be felt from this
front until Friday night. Expect highs on Friday to warm back up
into the low to mid 70s for much of the area, and a few spots down
to the south and southwest could get close to 80. High pressure
beginning to build into the state on Friday night will set the stage
for a cooler weekend. Under clear skies, we'll start it off with low
temperatures Friday night ranging from the upper 30s to low 40s
inland to the low to mid 50s at the coast.  42

LONG TERM [Saturday through Wednesday Night]...

Saturday will start off chilly as northerly flow continues to
bring a colder and drier airmass. It will be the coolest day of
the long term period with daytime highs only reaching the 60s.
Sunny skies, light north winds and sfc dewpoints in the 30s will
make it a beautiful day.

Easterly to southeasterly flow will quickly resume Saturday night
as the sfc high pressure moves to the east. This pattern will
bring slightly warmer conditions for Sunday. A gradual warming
trend is anticipated for the upcoming week with a modest increase
in low to mid level moisture by mid-week. As of now, the next
chance for precipitation looks possible Wednesday and Thursday
with the arrival of a warm front and a stronger surge of WAA. The
main weather feature will be breezy to windy conditions,
especially Tuesday and Wednesday. The forecast area will be
positioned between a high pressure to our east and a low pressure
system to our west (southern Rockies/Plains), resulting in a tight
pressure gradient over TX.

05

MARINE...

A cold front will move into the coastal waters late this
morning/early this afternoon, bringing moderate west to northwest
flow this afternoon, transitioning to the northeast tonight.
Isolated showers and storms are expected along the boundary. A
secondary stronger and dry front is expected to move over the
coastal waters by Friday afternoon, bringing gusty offshore flow
and elevated seas through Saturday. Small Craft Advisories will
likely be required through this timeframe. Light to moderate
onshore flow will resume Saturday night into next week, becoming
moderate to strong by midweek.

05

&&

.PRELIMINARY POINT TEMPS/POPS...
College Station (CLL)      74  46  75  43  65 /  10   0   0   0   0
Houston (IAH)              77  51  77  48  66 /  50   0   0   0   0
Galveston (GLS)            78  64  75  56  66 /  50   0   0   0   0

&&

.HGX WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...NONE.
&&

In the hours before

Special weather statement, Nov 11, 6:33 AM CST, 57 minutes before
Special Weather Statement
National Weather Service Houston/Galveston TX
633 AM CST Thu Nov 11 2021

TXZ199-200-213-111300-
Northern Liberty TX-Inland Harris TX-Montgomery TX-
633 AM CST Thu Nov 11 2021

...A line of thunderstorma will impact portions of southeastern
Montgomery, west central Liberty and northeastern Harris Counties
through 700 AM CST...

At 629 AM CST, Doppler radar was tracking a line of strong
thunderstorms over Splashtown, or near Spring, moving southeast at
20 mph.

HAZARD...Winds in excess of 30 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Humble, Aldine, Northside / Northline, Kingwood, Greater Greenspoint,
Spring, northwestern Greater Heights, The Woodlands, Roman Forest,
Woodbranch, Bush Intercontinental Airport, Central Northwest,
Willowbrook, Hidden Valley, Acres Home, Independence Heights,
Atascocita, Splashtown, Porter Heights and Greater Inwood.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 2999 9565 3023 9531 3011 9500 2979 9543
TIME...MOT...LOC 1229Z 292DEG 19KT 3009 9544

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH

The radar

The Houston radar (KHGX), 56 km away, was scanning. The volume nearest the first event began at 13:29 UTC.

Open the radar archive at this moment

Event by event

1 lightning. Local standard time, as filed.

Lightning, Harris

When
November 11, 7:30 AM CST
Where
Harris County, 2.39 mi W of Harmaston
Property damage
$15,000
Reported by
Broadcast Media
Coordinates
29.970, -95.190

A lightning strike resulted in a house fire in Atascocita.

What these are

Lightning
A lightning strike that killed, injured or caused damage.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2021Every state in 2021This day in weather historyWarnings in Texas, November 2021

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 985079.